Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Tampa Bay, FL

August 29, 2014Charlotte County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 29, 2014, 6:13 PM EDT for Charlotte County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2014, 6:13 PM EDT (22:13 UTC)
Expired
Aug 29, 2014, 7:00 PM EDT
In force
47 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Charlotte County, FL

The radar

The Tampa radar (KTBW), 98 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:36 PM EDTTSTM WND GST 45Charlotte County Airpor, FLCHARLOTTE COUNTY AIRPORT ASOS REPORTED 45 MPH GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2349 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS52 KTBW 292213
SVRTBW
FLC015-292300-
/O.NEW.KTBW.SV.W.0069.140829T2213Z-140829T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 PM EDT FRI AUG 29 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...

* UNTIL 700 PM EDT.

* AT 613 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TROPICAL GULF ACRES...OR 9
  MILES SOUTHEAST OF PUNTA GORDA...AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  CHARLOTTE...BABCOCK RANCH...CHARLOTTE COUNTY AIRPORT...CLEVELAND
  AND CHARLOTTE HARBOR.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
      2694 8207 2695 8211 2703 8212 2703 8170
      2682 8175 2676 8204
TIME...MOT...LOC 2213Z 162DEG 12KT 2687 8193

$$


RAG
3 follow-up statements
254 
WWUS52 KTBW 292223
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 PM EDT FRI AUG 29 2014

FLC015-292300-
/O.CON.KTBW.SV.W.0069.000000T0000Z-140829T2300Z/
CHARLOTTE FL-
623 PM EDT FRI AUG 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR CHARLOTTE COUNTY...

AT 623 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED NEAR CHARLOTTE COUNTY AIRPORT...OR 7 
MILES EAST OF PUNTA GORDA...MOVING NORTH AT 15 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 170.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLOTTE PARK...SOLANA...CLEVELAND...CHARLOTTE HARBOR...HARBOUR
HEIGHTS AND PORT CHARLOTTE

LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
      2694 8207 2695 8211 2703 8212 2703 8170
      2682 8175 2676 8204
TIME...MOT...LOC 2223Z 162DEG 12KT 2691 8195

$$


RAG
561 
WWUS52 KTBW 292233
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
633 PM EDT FRI AUG 29 2014

FLC015-292300-
/O.CON.KTBW.SV.W.0069.000000T0000Z-140829T2300Z/
CHARLOTTE FL-
633 PM EDT FRI AUG 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR CHARLOTTE COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHARLOTTE COUNTY
AIRPORT...OR 6 MILES EAST OF PUNTA GORDA...MOVING NORTHWEST AT 10
MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 170.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEVELAND...CHARLOTTE PARK...SOLANA...HARBOUR HEIGHTS...PORT
CHARLOTTE AND CHARLOTTE HARBOR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
      2694 8207 2696 8211 2702 8212 2702 8181
      2688 8179 2681 8186 2677 8200 2677 8206
TIME...MOT...LOC 2233Z 137DEG 10KT 2692 8196

$$


RAG
065 
WWUS52 KTBW 292255
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
655 PM EDT FRI AUG 29 2014

FLC015-292305-
/O.EXP.KTBW.SV.W.0069.000000T0000Z-140829T2300Z/
CHARLOTTE FL-
655 PM EDT FRI AUG 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE COUNTY WILL EXPIRE 
AT 700 PM EDT...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS...IT WILL 
CONTINUE TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY 
DISSIPATES.

LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
      2694 8207 2696 8211 2702 8212 2702 8181
      2688 8179 2681 8186 2677 8200 2677 8206
TIME...MOT...LOC 2255Z 137DEG 10KT 2696 8201

$$





RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:46 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 29, 3:46 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
346 PM EDT FRI AUG 29 2014

.SHORT TERM (TONIGHT-SATURDAY)...
MID/UPPER LEVEL RIDGE WILL HOLD OVER THE REGION WHILE LOW LEVEL
RIDGE AXIS SETS UP TO THE NORTH OF THE AREA CONTINUING THE
SYNOPTIC EAST TO SOUTHEAST FLOW. DEEPEST MOISTURE WILL BE ACROSS
THE NORTHERN HALF OF THE AREA...BUT FURTHER SOUTH WE WILL STILL
SEE PLENTY FOR CONVECTIVE ACTIVITY DURING THE AFTERNOON AND
EVENING HOURS. SCATTERED TO NUMEROUS STORMS THIS AFTERNOON WILL
CONTINUE TO DEVELOP AND MOVE ALONG OUTFLOW BOUNDARIES INTO THIS
EVENING THEN WIND DOWN OVER LAND. ON SATURDAY THE EAST TO
SOUTHEAST FLOW WILL BE WELL ESTABLISHED AND WITH DAYTIME HEATING
THE BAY/SEA BREEZES WILL DEVELOP LEADING TO THE INITIAL CONVECTION
IN THE EARLY AFTERNOON WITH MORE DEVELOPING ALONG OUTFLOW
BOUNDARIES DURING THE REST OF THE AFTERNOON AND EVENING. THE
STEERING FLOW WILL BE TOWARD THE THE WEST NORTHWEST ALBEIT KIND OF
WEAK SO THE BEST CONVECTIVE COVERAGE SHOULD BE AROUND THE
INTERSTATE 75 CORRIDOR WHERE THE HIGHEST LIKELY POPS WILL BE
FORECAST. TEMPERATURES WILL REMAIN NEAR NORMAL WITH LOWS TONIGHT
IN THE 70S...EXCEPT AROUND 80 ALONG THE COAST...AND DAYTIME HIGHS
ON SATURDAY CLIMBING INTO THE LOWER TO MID 90S.

.LONG TERM (SATURDAY NIGHT-THURSDAY)...
AN UPPER RIDGE WILL BE IN PLACE OVER THE SE STATES THROUGH
TUESDAY. THEN AN UPPER LOW WILL MOVE OVER THE FL STRAITS AND CUBA
FOR WEDNESDAY AND THURSDAY. MEANWHILE AT THE SURFACE...HIGH
PRESSURE WILL BE RIDGING ACROSS THE STATE FROM THE ATLANTIC WITH
THE RIDGE AXIS JUST NORTH OF THE AREA KEEPING AN EAST TO SOUTHEAST
FLOW IN PLACE WITH AN AFTERNOON SEA BREEZE EXPECTED EACH DAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
FORMING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. A POCKET OF DRY
AIR WILL MOVE OVER THE AREA WEDNESDAY AS A WEAK TROUGH APPROACHES
THE REGION LOWERING POPS TO 30 PERCENT WEDNESDAY AFTERNOON...BUT
THE TROUGH MOVES OVER THE AREA THURSDAY WITH THE MOISTURE
RETURNING BRINGING POPS BACK UP TO 40 PERCENT. TEMPERATURES WILL
BE GENERALLY IN THE LOWER 90S FOR HIGHS AND IN THE 70S...EXCEPT
NEAR 80 AT THE BEACHES FOR LOWS.

&&

.AVIATION...
MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY TONIGHT.
OTHERWISE...VFR CONDITIONS ARE ANTICIPATED FOR THE NEXT 24
HOURS...BUT COULD SEE SOME MVFR CEILINGS AS DAYTIME HEATING GETS
UNDERWAY SATURDAY MORNING.

&&

.MARINE...
HIGH PRESSURE OVER THE ATLANTIC WILL RIDGE ACROSS THE REGION
PRODUCING EAST TO SOUTHEAST FLOW LESS THAN 15 KNOTS AND SEAS 3
FEET OR LESS THROUGH EARLY NEXT WEEK. THE WEST COAST SEA BREEZE
WILL SET UP ALONG THE COAST EACH AFTERNOON SHIFTING WINDS TO
ONSHORE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY OVER THE COASTAL WATERS...PRODUCING GUSTY WINDS AND HIGHER
SEAS IN THE VICINITY OF THESE STORMS.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS FOR THE NEXT FEW DAYS AS RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. COULD SEE
SOME PATCHY GROUND FOG LATE EACH NIGHT...ESPECIALLY IN AREAS THAT
SEE RAIN DURING THE PREVIOUS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  78  93 /  40  60  30  50
FMY  76  94  76  93 /  40  50  20  50
GIF  75  94  75  93 /  40  50  20  50
SRQ  76  93  76  93 /  40  60  30  50
BKV  73  93  73  93 /  40  60  30  50
SPG  81  92  80  92 /  40  60  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE
MID TERM/LONG TERM...24/HUBBARD
MARINE...11/MCKAUGHAN
DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Aug 29, 5:03 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 AM EDT FRI AUG 29 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-292000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
503 AM EDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS CAUSING MINOR
FLOODING...AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

HUBBARD

In the hours before

Special weather statement, Aug 29, 4:19 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 PM EDT FRI AUG 29 2014

FLZ052-292045-
POLK-
419 PM EDT FRI AUG 29 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK COUNTY...

AT 419 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF LOUGHMAN TO LAKE HAMILTON TO HIGHLAND PARK...OR ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF MGM STUDIOS TO HAINES CITY
TO LAKE WALES...MOVING NORTHEAST AT 10 MPH...THAT WILL AFFECT HAINES
CITY...CYPRESS GARDENS...LAKE WALES AND LAKE WALES MUNICIPAL
AIRPORT...THROUGH 445 PM EDT.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 55 AND 58.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2771 8166 2833 8174 2836 8171 2834 8165
      2827 8164 2826 8155 2821 8152 2815 8152
      2815 8146 2810 8144 2808 8134 2801 8139
      2795 8133 2786 8128
TIME...MOT...LOC 2019Z 220DEG 10KT 2832 8164 2807 8155
          2790 8151

RAG
Special weather statement, Aug 29, 4:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
425 PM EDT FRI AUG 29 2014

FLZ165-265-292115-
INLAND LEE-COASTAL LEE-
425 PM EDT FRI AUG 29 2014

...STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 8 MILES SOUTHEAST OF SOUTHWEST FLORIDA
AIRPORT...OR 10 MILES NORTHEAST OF BONITA SPRINGS...MOVING NORTHWEST
AT 20 MPH...THAT WILL AFFECT ESTERO...SOUTHWEST FLORIDA
AIRPORT...GATEWAY AND FORT MYERS VILLAS...THROUGH 515 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2632 8185 2640 8189 2647 8198 2647 8202
      2645 8201 2641 8208 2649 8220 2659 8223
      2660 8220 2651 8217 2648 8212 2660 8214
      2662 8217 2677 8187 2676 8156 2642 8156
      2641 8165 2631 8166
TIME...MOT...LOC 2025Z 133DEG 16KT 2645 8168

RAG
Special weather statement, Aug 29, 5:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
527 PM EDT FRI AUG 29 2014

FLZ165-265-292230-
INLAND LEE-COASTAL LEE-
527 PM EDT FRI AUG 29 2014

...STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...

AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ALVA TO BONITA
SPRINGS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LEHIGH
ACRES TO BONITA SPRINGS...MOVING WEST AT 15 MPH...WILL AFFECT LEHIGH
ACRES...BONITA SPRINGS...SOUTHWEST FLORIDA AIRPORT AND GATEWAY...
UNTIL 630 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2632 8185 2647 8198 2647 8202 2645 8201
      2641 8208 2642 8212 2647 8219 2667 8227
      2677 8228 2678 8222 2675 8225 2669 8223
      2672 8215 2668 8210 2677 8207 2676 8156
      2642 8156 2641 8165 2631 8166
TIME...MOT...LOC 2127Z 105DEG 15KT 2674 8163 2628 8181

RAG
Special weather statement, Aug 29, 5:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
536 PM EDT FRI AUG 29 2014

FLZ057-061-292215-
DESOTO-HIGHLANDS-
536 PM EDT FRI AUG 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DESOTO
AND SOUTHWESTERN HIGHLANDS COUNTIES FOR STRONG THUNDERSTORMS WITH
STRONG WIND GUSTS VALID UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 8 MILES WEST OF ARCHBOLD...OR 12 MILES
SOUTHWEST OF LAKE PLACID...MOVING NORTHWEST AT 5 MPH WILL AFFECT
ARCHBOLD.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2704 8145 2703 8178 2734 8162 2734 8156
      2719 8135
TIME...MOT...LOC 2136Z 120DEG 6KT 2716 8149
Special weather statement, Aug 29, 5:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT FRI AUG 29 2014

FLZ162-262-292230-
INLAND CHARLOTTE-COASTAL CHARLOTTE-
543 PM EDT FRI AUG 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CHARLOTTE COUNTY FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 630 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 8 MILES SOUTHEAST OF TROPICAL GULF
ACRES...OR 10 MILES NORTH OF FORT MYERS...MOVING NORTHWEST AT 10 MPH
WILL AFFECT CLEVELAND...PUNTA GORDA...CHARLOTTE COUNTY AIRPORT AND
TROPICAL GULF ACRES.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 164.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2678 8207 2685 8207 2687 8207 2689 8211
      2684 8215 2685 8216 2702 8196 2677 8176
      2677 8206
TIME...MOT...LOC 2143Z 138DEG 7KT 2677 8190

RAG
Special weather statement, Aug 29, 5:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
548 PM EDT FRI AUG 29 2014

FLZ061-262-292215-
DESOTO-INLAND CHARLOTTE-
548 PM EDT FRI AUG 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLOTTE AND SOUTH CENTRAL DESOTO COUNTIES FOR STRONG THUNDERSTORMS
WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 615 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR BABCOCK RANCH...OR 18 MILES
SOUTHEAST OF ARCADIA...MOVING NORTHWEST AT 5 MPH WILL AFFECT BABCOCK
RANCH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

LAT...LON 2700 8192 2716 8175 2699 8158 2686 8172
TIME...MOT...LOC 2149Z 133DEG 3KT 2699 8172

RAG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:24 PM EDTSpecial Weather StatementTBWHardee36 min
Aug 29, 2:01 PM EDTSpecial Weather StatementTBWSumter29 min
Aug 29, 2:46 PM EDTSpecial Weather StatementTBWSumter29 min
Aug 29, 3:39 PM EDTSpecial Weather StatementTBWLee51 min
Aug 29, 4:19 PM EDTSpecial Weather StatementTBWPolk26 min
Aug 29, 4:25 PM EDTSpecial Weather StatementTBWLee50 min
Aug 29, 4:35 PM EDTSevere Thunderstorm WarningTBWPolk25 min
Aug 29, 4:51 PM EDTAreal Flood AdvisoryTBWHillsborough54 min
Aug 29, 5:27 PM EDTSpecial Weather StatementTBWLee63 min
Aug 29, 5:36 PM EDTSpecial Weather StatementTBWDeSoto39 min
Aug 29, 5:43 PM EDTSpecial Weather StatementTBWCharlotte47 min
Aug 29, 5:48 PM EDTSpecial Weather StatementTBWDeSoto27 min
Aug 29, 5:54 PM EDTSpecial Marine WarningTBW66 min
Aug 29, 6:31 PM EDTSpecial Weather StatementTBWDeSoto44 min
Aug 29, 6:40 PM EDTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Highlands, Sarasota65 min
Aug 29, 7:16 PM EDTSpecial Weather StatementTBWDeSoto, Hardee, Manatee, Sarasota59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.